Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and diabetes
Aug 20, 2003

I have just switched to Reyataz plus Norvir. My blood sugar has gone above 200 and I cant drop it down. I am diabetic on maximum dosage of Glucophage, Avandia and I have just added Prandin. My sugar levels were normal before the new medication. My H1c has been always 5-6. My viral load has been detectable and I needed to drop the virus to undectable levels. I dont know what to do. Please suggest something. Thanks

Response from Dr. Conway

Reyataz is an inhibitor of hepatic metabolism of some drugs, and is know to increase blood levels of some drugs such as antidepressants, statins (Lipitor, mainly) and, yes, Viagra. it would thus increase their potency rather than reduce it. In any case, there are no drug interactions reported with the medications you are taking to control your blood sugar. Further, increases in blood sugar were not reported as a significant side effect of Reyataz in any of the studies that were done before it was released.

Norvir is an even more potent inhibitor of hepatic metabolism than Reyataz, so I would not expect it to reduce the potency of any drugs you were taking. If anything, it would increase the drug levels and make them more active. However, diabetes is a known complication of Norvir therapy, so if a drug effect is present, this is where I would look first.



Previous
rayataz and diabetes
Next
Unexplained "floating neuralgia"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement